Welcome to Episode 172 of the Nursing Show
The Nursing Show is a proud member of the ProMed Podcast Network.
Subscribe to the Podcast MP3 Audio Version
Subscribe to the Podcast Studio Video Version
Tip This Week- Caffeine Overdoses Toxicology Segment
Caffeine is a stimulant, producing alertness, restlessness and hyperactivity, but it’s also a cardiovascular stimulant, causing tachycardia and an increase in blood pressure.
Other than coffee, drinks containing caffeine include tea, cola soft drinks and energy drinks. The most common symptoms following the ingestion of large doses are nausea and vomiting, which can be severe and protracted. Caffeine is a diuretic so consuming large amounts can lead to dehydration. With very large doses, more serious effects can occur, including dysrhythmias such as supraventricular tachycardia, atrial fibrillation, and ventricular tachycardia, seizures, metabolic acidosis, low potassium levels and cardiovascular collapse.
for more information on caffeine overdoses, follow the links below.
Thanks to bandwidth sponsor AllNurses.com, the Largest online community for nurses. Continue the discussions there!
NursingTopStudent.com all of the tools student nurses need for less than $1 a day. Audio and video study aids plus a whole lot more!
More than 200 files and counting!
Don’t miss an episode! You can receive the Nursing Show Newsletter in your email inbox.
Other Podcasts from Jamie Davis:
- The MedicCast (for EMTs, Paramedics, EMS field work)
- MedicCast News (Weekly short medical news program)
- MedicCast Live (Monthly live call-in show with a single EMS topic)
Song this week: “Last of the American Superheroes” by American Heartbreak
Click here to get Songs from the MedicCast at the iTunes Store.
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 3.0 United States License.